MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50324
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 7 french sheath, 0.014 cto approach hydro st microwire, 2.5 mm x 120 mm balloon.Customer name and address - phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a balloon angioplasty of the popliteal and posterior tibial arteries, an advance 14 lp low profile balloon catheter would not fully inflate and a restriction was observed in the middle of the balloon.The user reported that two areas of the balloon would not inflate, and a "knot" was observed in the middle of the balloon upon removal of the device.Another balloon of the same type was used to complete the procedure.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
H1: this complaint was reported based on the original event description of a restriction and ¿knot¿ on the device.Risk was assessed based on the assumption that the catheter lumen was occluded in some manner.Physical examination of the returned device found two restrictions / pinched sections on the balloon itself.The balloon was successfully inflated, with the two pinched sections still present during inflation.No other damage was found to the device.Based upon the investigation and evaluation of the device, there is no obstruction of the device lumen that could lead to difficult deflation.Per a search of risk documentation and previous complaint data, there is no evidence to suggest that this device failure would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury was alleged, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 04sep2020: the device was inflated to 8 atm with a 50:50 solution using an inflation device.The balloon was being inflated in a non-tortuous vessel that was noted to be calcified.Once the issue was noted the balloon was removed by itself and replaced by another manufacturers device.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10530817
Report Number1820334-2020-01679
Device Sequence Number14358638
Product Code LIT
UDI-Device Identifier10827002503240
UDI-Public(01)10827002503240(17)220904(10)9989170
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model NumberG50324
Device Catalogue NumberPTAX4-14-170-2.5-12
Device Lot Number9989170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/04/2020
01/04/2021
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date12/01/2020
01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5 FR SHEATH
Patient Age66 YR